Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 7, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Feb 19, 2018, 3:31 AM CST for 11 counties in Texas; Cimarron County, Oklahoma. It took effect at Feb 19, 2018, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2018, 3:31 AM CST (09:31 UTC)
- In effect from
- Feb 19, 2018, 12:00 PM CST
- Expired
- Feb 19, 2018, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 57 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2211 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
710 WWUS84 KAMA 190931 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 331 AM CST Mon Feb 19 2018 OKZ001-TXZ001-002-006-007-011-012-016-017-200100- /O.UPG.KAMA.FW.A.0008.180219T1800Z-180220T0100Z/ /O.NEW.KAMA.FW.W.0007.180219T1800Z-180220T0100Z/ Cimarron-Dallam-Sherman-Hartley-Moore-Oldham-Potter-Deaf Smith- Randall- 331 AM CST Mon Feb 19 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from noon today to 7 PM CST this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Oklahoma...Cimarron. In Texas...Dallam... Sherman...Hartley...Moore...Oldham...Potter...Deaf Smith and Randall. * 20 Foot Winds...Southwest 25 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 22 percent. * Red Flag Threat Index...3 to 4. * Timing...From noon through 7 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ TXZ008-013-018-200100- /O.NEW.KAMA.FW.W.0007.180219T1800Z-180220T0100Z/ Hutchinson-Carson-Armstrong- 331 AM CST Mon Feb 19 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND SOUTHERN TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from noon today to 7 PM CST this evening. * Affected Area...In Texas...Hutchinson...Carson and Armstrong. * 20 Foot Winds...Southwest 20 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 22 percent. * Red Flag Threat Index...2 to 3. * Timing...From noon through 7 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
1 follow-up statement
904 WWUS84 KAMA 191956 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 156 PM CST Mon Feb 19 2018 OKZ001-TXZ001-002-006>008-192100- /O.CAN.KAMA.FW.W.0007.000000T0000Z-180220T0100Z/ Cimarron-Dallam-Sherman-Hartley-Moore-Hutchinson- 156 PM CST Mon Feb 19 2018 ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN PANHANDLES... The National Weather Service in Amarillo has cancelled the Red Flag Warning. Cold front has moved into the region and RH values have risen. $$ TXZ011>013-016>018-200100- /O.CON.KAMA.FW.W.0007.000000T0000Z-180220T0100Z/ Oldham-Potter-Carson-Deaf Smith-Randall-Armstrong- 156 PM CST Mon Feb 19 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND SOUTHERN TEXAS PANHANDLE... * Affected Area...In Texas...Oldham...Potter...Carson...Deaf Smith...Randall and Armstrong. * 20 Foot Winds...Southwest 20 to 25 mph with gusts up to 40 mph. * Relative Humidity...lower 20 percent range. * Red Flag Threat Index...2 to 3. * Timing...From noon through 7 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 18, 10:32 PM CST, 4 hours 59 minutes earlier.
Area forecast discussion, Feb 18, 10:32 PM CST, 4 hours 59 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1032 PM CST Sun Feb 18 2018
.AVIATION...
VFR conditions are expected throughout the 06Z TAF period. Winds
will diminish to sustained around 20 kts out of the southwest
before increasing to 20-25 kts gusting to near 35 kts at times
after 16Z Monday to around 01Z Tuesday. Winds will then diminish
to around 20 kts. sustained to the end of the TAF period. Some bkn
cigs will enter KAMA around 00Z Tuesday to the end of the TAF
period but will remain VFR throughout.
Meccariello
&&
PREV DISCUSSION... /Issued 328 PM CST Sun Feb 18 2018/
DISCUSSION...
Well we continue with the main theme being fire weather concerns.
This includes the rest of this afternoon/early evening and again
tomorrow. There are some signs for moisture in the later periods,
but these chances will remain across eastern to perhaps far eastern
parts of the Panhandles...with the better chances for moisture east
of the forecast area into Oklahoma. We have seen these "dangling
carrots" often and these chances ultimately disappear in the
near-term and short-term periods in subsequent forecast packages.
Lets hope for moisture though.
Looking at tomorrow, there isn't much of a pressure gradient across
the Panhandles as there was compared to today, but there will be
deep mixing again with dry air in place in the lower levels.
Southwesterly wind speeds should get up to around 25 to 35 mph
with gusts closer to around 45 mph, mainly western portions of
the Panhandles. RH values will be higher than today but still
around the upper teens to 20 percent range. Went ahead and issued
a Fire Weather Watch for Monday. This will encompass the area
with the strongest wind speeds but elevated concerns will
encompass the entire area. A Watch will also give the overnight
shift a chance to refine some details and expand on the threat
area if needed.
Tuesday a cold front is forecast to come through the Panhandles.
There has been some inconsistency with the timing of the front but
generally it has backed off since the last forecast package. This
is another day with high bust potential in temperatures. There
will be a strong gradient across the Panhandles, but the exact
location of this gradient may still change over the course of the
next couple days. Ahead of the front, across mainly
southern/southwestern parts of the Texas Panhandle, there will be
a chance for elevated fire weather with southwesterly wind speeds
around 15 to 25 mph and RH values in the upper teens to low 20
percent range. Will hold off on this mention for now given the
uncertainty of the front and hence the low end probability for
fire weather.
Temperatures will fall behind the cold front with highs only
reaching the 30s Wednesday. We will rebound Thursday with near
normal to above normal temperatures returning by Friday.
The models have given us signs of precipitation in the mid term and
extended periods, but as the forecast package gets closer in time
these chances seem to dwindle often in the day 1 to day 2
timeframe. Am very hesitant to keep precipitation chances in the
forecast at this time given our persistent drought pattern. That
being said, there are small chances across eastern parts of the
forecast area, but overall the better chances are east of the
forecast area. That being said, we could have a variety of
precipitation types between Thursday and Friday, but will hold
off from details for now given the high uncertainty and low
confidence in occurrence.
Guerrero
FIRE WEATHER...
Critical fire weather continues across portions of the forecast
area today. Red Flag warning goes until 7 PM with elevated fire
weather concerns across portions of the remaining forecast area.
Monday we have another chance for elevated to perhaps critical
fire weather conditions, especially western portions of the
forecast area. Red Flag Threat Index (RFTI) values range from 3
to 4 across much of the forecast area with an area of 5 in western
Cimarron County. Given the strong wind speeds anticipated
tomorrow across the west, went ahead and issued a Fire Weather
Watch for Monday. The 20-foot winds will be around 25 to 30 mph
in this area, and gusts will be as high as 40 to 50 mph at the
surface. RH values are the limiting factor Monday with widespread
upper teens to lower 20 percent across the forecast area. Strong
indications that a Fire Danger Statement will be needed across
the west for at least elevated fire weather concerns, but this
could easily turn into a critical day given the high RFTI values.
The trend of the Dewpoints/RH values over the next 24 hours will
be important. Will give the overnight shift a chance to refine
these details.
Guerrero
&&
.AMA Watches/Warnings/Advisories...
TX...Fire Weather Watch from Monday afternoon through Monday evening
for the following zones: Dallam...Deaf Smith...Hartley...
Moore...Oldham...Potter...Randall...Sherman.
OK...Fire Weather Watch from Monday afternoon through Monday evening
for the following zones: Cimarron.
&&
29/3Hazardous weather outlook, Feb 19, 3:31 AM CST, 0 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 331 AM CST Mon Feb 19 2018 OKZ001>003-TXZ001>020-192145- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 331 AM CST Mon Feb 19 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. A Red Flag Warning is in effect today for critical Fire Weather conditions across the south and western portions of the combined Panhandles. Southwest winds of 25 to 30 mph with higher gusts along with low relative humidity values will promote critical Fire Weather conditions. Elevated Fire Weather conditions expected across the rest of the Panhandles, with winds in the 15 to 20 mph range, along with fairly low relative humidities. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Elevated to near critical conditions possible on Sunday for the far southwest Texas Panhandle. This is mainly due to very low relative humidities, winds right now look to keep conditions in the elevated category. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions on Monday.
Nearby
Red Flag Warnings in Texas, 2018Red Flag Warnings in Oklahoma, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.